Follow
Share

My Mom has CHF her BNP is 3000 and now fluid is I adomen no swelling anywhere. Her body is making more fluid then she can take off. She is very weak and tired all the time. she was in the hospital 2wks ago and they took off 11.5 liters of flluid.doctors are trying to keep her out of hospital and adjusting her meds. is this the last stage of chf

This question has been closed for answers. Ask a New Question.
Hugs to you, hickybottom, and to your mother. Having the special attentions of Hospice Care is not incompatible with Mom getting her things in order. In fact, it might help and comfort her to have someone to talk to who accepts death as a natural part of the life cycle. Hospice is appropriate a full six months before the end, and can ease the journey for all concerned.
Helpful Answer (3)
Report

that bnp number is still 3000....we have to weigh her everyday and if the weight is 3lbs over more lasix,,,,she does not want hopsice,,,she knows it the end she was to get things in order,...thanks for all the advice...i will keep yall updated!!! thanks
Helpful Answer (0)
Report

sorry about the typos i did not proof
Helpful Answer (0)
Report

I would second vstephens recommendstio of some morphine for Mom. many people are afraid of it and one often hers"Hospice came in and gave her morphine and that caused the death". This is very far from the truth. The goal of hospice is not to make patients die but to ease their suffering before they do die. Many people with some or even a great deal of medical experience think that because morphine depresses respiration which is true it should not be used. The truth is that morphine does depress respiration when given in large enough doses. the dose for this purpose if no pain is involved will be about 5 mg orally and rarely exceeds 20mg. It is given in liquid form and provides very fast relief. The patient may also be recieving quite large doses of aother narcotics for pain management but his little amount of liquid morphine makes all the difference. people with severe lung disease even if not actively or in the pre-active phase of dying will greatly find relief with this therapy. It does allow many to continue with activities they enjoy and get out and about, they or their caregiver often carry a dose with them. Driving of course should be discouraged but cognitive function is not affected as long as other medications are not involved and they do not have underlying dementia.
When you get the facts you need to look at everything with Mom and tell her the truth which she already subconsciously knows and decide how best to hand this as there is no right or wrong way just your way. You and Mom are in the driving seat here.B lessings.
Helpful Answer (3)
Report

A BNP that high (presuming it is a BNP and not a pro-BNP) despite optimal treatment of her CHF is not good. It should come down some with effective treatment, which would include diuretics, afterload reduction (BP meds in low dose), and in some cases even a little digoxin. Any recent echocardiograms might give you a good idea also. Unless her kidneys are in really bad shape, the BNP does not get a much artificial elevation as a pro-BNP.

You probably do want to ask your doctor, find out more details, and see if they would support getting Hospice involved. If diuretics quit working and breathing is hard, you would want them to ease that discomfort with a little morphine (its a painkiller but in this setting also reduces pulmonary pressures and just makes people not feel like they are struggling to breathe).

Sorry this is happening to you and Mom! I hope either the medication adjustments help or at the very least they can make her more comfortable. Don't be afraid to ask - they may be assuming you know how bad it is, or possibly that number is a pro-BNP and things are not as bad as they seem. Let them know if your goals are to help her feel better and have a little energy versus just trying to keep her alive as long as possible, and whether you want hospital or home care for her. You can decide not to go back to the hospital at all if they really don't have much more to offer there.
Helpful Answer (2)
Report

The reason for suggesting cancer was because of the accumulation of fluid in her abdomen which is often a sign of advanced cancer. She is so sick at this point from her CHF and kidney failure that she is probably approaching the end. her lungs may fill up too and diuretics may fail to work. Do you want her to be at home? Does she want to stay at at home? Are you capable and prepared for her to stay home and die at home? Have you contacted hospice? It is not possible to tell you whether she is in the final stages or not from afar but the hospice nurses will be able to do that and provide all the support you need at this difficult time.Please let us know how you get on.
Helpful Answer (1)
Report

she has no cancer don't know what she meant
Helpful Answer (0)
Report

Why test for cancer? Are you going to treat it?
Helpful Answer (1)
Report

The more you tap, the faster it forms. sorry, Prayers are with you. Test for cancer? do lungs have enough room to move? TAd socks to hellp legs from swelling? Diuretics may help but can be dangerous
Helpful Answer (0)
Report

Not the last stage. The last stage is pneumonia, full time O2, lungs filling up, bruises (petechiae) on the legs and totally bedridden. Rising BNP may indicate renal (kidney) failure, which can make managing fluid retention more difficult. Keep an eye on the color of her urine. The body does not "make" fluid, it filters it out through the kidneys, if they are working.
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.
Subscribe to
Our Newsletter